Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Veins in hand and feet
Sep 6, 2006

Hi,

I've been HIV+ since 1990. Started taking sustiva+truvada by the end of '05. Discontinued soon (sustiva neurological side effects). Started kaletra + truvada (5 pills once a day). Couple months later I changed to Truvada+Reyataz despite of good response (undetect vl, CD4>400) just to have fewer pills. After less than a month into this treatment, I started having bruises in feet and hands just when doing regular home tasks. My veins in my fingers and toes are very visible sometimes and very prone to get hurt by simple actions. I'm not worried about aesthetics yet (although I can see this coming to be a prob in arms and legs), but just wondering if something else than just fat atrophy is going on. I'm considering going back to Kaletra+Truvada, to get rid of this veins problem. I know I've been a little too fast changing meds so far, so I'm trying to consider carefully my options now. My cholesterol is good (lots of the good one), liver test ok, nothing weird at all according to my doc. Sorry if it got long or confusing and thanks for being there for us!!

Response from Dr. Henry

I assume you are taking ritonavir boosted Reyataz since the tenofovir in the Truvada decreases the levels of atazanavir usually necessitating use of ritonavir to boost the Reyataz levels. Ordinarily fat problems (such as fat loss) with Truvada + r-Reyataz have been minimal. Easy bruising often is a separate issue from fat loss. Use of aspirin or non-steroidal anti-inflammatory drugs (such a ibuprofen) in some patients can lead to a platelet disorder with easy bruising. A clotting/coagulation/platelent evaluation may be helfpul. I am not sure that switching to Kaletra would help matters much. KH



Previous
Stopping of HIV Treatment
Next
hiv and immuno-suppressants like arava or remicade

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement